Alert archive / Illinois / Frost Advisories in 2012

Frost Advisory 2, NWS Paducah, KY

October 7, 20124 states

NWS Paducah, KY issued this frost advisory at Oct 7, 2012, 2:31 AM CDT for 4 states. It took effect at Oct 8, 2012, 2:00 AM CDT. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 2:31 AM CDT (07:31 UTC)
In effect from
Oct 8, 2012, 2:00 AM CDT
Expired
Oct 8, 2012, 2:43 AM CDT
In force
43 min
Issued by
NWS Paducah, KY
All 49 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Carlisle County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS73 KPAH 070731
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
231 AM CDT SUN OCT 7 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ004-005-007-010-014-015-
018>020-MOZ076-086-087-100-107>111-072015-
/O.NEW.KPAH.FR.Y.0002.121008T0700Z-121008T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY-
WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...WICKLIFFE...PADUCAH...
SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON...
OWENSBORO...CALHOUN...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON
231 AM CDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST
ADVISORY FOR SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND PORTIONS
OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY...WHICH IS IN EFFECT 
FROM 2 AM TO 8 AM CDT MONDAY.

* EVENT...AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH EARLY
  MONDAY MORNING.

* IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND
  OTHER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
605 
WWUS73 KPAH 072008
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT SUN OCT 7 2012

KYZ003-011-013-016-021-MOZ112-081000-
/O.EXA.KPAH.FR.Y.0002.121008T0700Z-121008T1300Z/
CARLISLE-LYON-CALDWELL-HOPKINS-MUHLENBERG-MISSISSIPPI-
INCLUDING THE CITIES OF...BARDWELL...EDDYVILLE...PRINCETON...
MADISONVILLE...GREENVILLE...CHARLESTON
308 PM CDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. 

* EVENT...AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH 
  EARLY MONDAY MORNING. 

* IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE LIKELY. SENSITIVE
PLANTS MAY BE KILLED IF LEFT UNCOVERED OUTDOORS.

&&

$$

ILZ075>078-080>094-INZ081-082-085>088-KYZ004-005-007-010-014-015-
018>020-MOZ076-086-087-100-107>111-081000-
/O.CON.KPAH.FR.Y.0002.121008T0700Z-121008T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY-
WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...WICKLIFFE...PADUCAH...
SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON...
OWENSBORO...CALHOUN...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON
308 PM CDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. 

* EVENT...AREAS OF FROST CAN BE EXPECTED LATE TONIGHT THROUGH
  EARLY MONDAY MORNING. A WIDESPREAD FROST AND/OR POSSIBLE LIGHT
  FREEZE MAY TAKE PLACE LATE TONIGHT THROUGH DAWN IN SOME OF THE
  NORMALLY COLDER LOCATIONS...SUCH AS THE OZARK FOOTHILLS. 

* IMPACTS...THE FROST OR FREEZING TEMPERATURES COULD KILL SENSITIVE
  OUTDOOR PLANTS AND OTHER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE PLANTS MAY
BE KILLED IF LEFT UNCOVERED OUTDOORS.

&&

$$
430 
WWUS73 KPAH 080743
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
243 AM CDT MON OCT 8 2012

ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-
086-087-100-107-081300-
/O.CAN.KPAH.FR.Y.0002.000000T0000Z-121008T1300Z/
/O.NEW.KPAH.FR.Y.0003.121008T0900Z-121008T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-
WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MORGANFIELD...DIXON...HENDERSON...OWENSBORO...CALHOUN...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN
243 AM CDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THIS 
MORNING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST
ADVISORY...WHICH IS NOW IN EFFECT FROM 4 AM TO 8 AM CDT THIS 
MORNING...FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

* EVENT...AREAS OF FROST WILL BE POSSIBLE EARLY THIS MORNING.

* IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND
  OTHER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ILZ092>094-KYZ003>005-007-010-011-013-016-021-MOZ108>112-080845-
/O.CAN.KPAH.FR.Y.0002.000000T0000Z-121008T1300Z/
ALEXANDER-PULASKI-MASSAC-CARLISLE-BALLARD-MCCRACKEN-LIVINGSTON-
CRITTENDEN-LYON-CALDWELL-HOPKINS-MUHLENBERG-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-
INCLUDING THE CITIES OF...CAIRO...MOUND CITY...METROPOLIS...
BARDWELL...WICKLIFFE...PADUCAH...SMITHLAND...MARION...EDDYVILLE...
PRINCETON...MADISONVILLE...GREENVILLE...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON
243 AM CDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE FROST
ADVISORY FOR PORTIONS OF SOUTHEAST MISSOURI...THE SOUTHERN TIP
OF ILLINOIS AND WESTERN KENTUCKY.

PERSISTENT CLOUD COVER AND LOW TEMPERATURES IN THE UPPER 30S TO
LOWER 40S WILL LIKELY PREVENT FROST FORMATION MOST AREAS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:27 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 7, 2:27 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
227 AM CDT SUN OCT 7 2012

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 227 AM CDT SUN OCT 7 2012

EARLY THIS MORNING...LIGHT RAIN SEEN ON RADAR OVER SW KENTUCKY.
YESTERDAYS MODELS WERE SOMEWHAT OVERDONE ON THE RAIN...AS THE
DRY LOW LEVEL AIR HAS WON OUT FOR THE MOST PART. WILL HAVE WHAT IS
LEFT OF ANY LIGHT RAIN ACTIVITY OUT OF THE AREA BY 12Z. TEMPS ARE
NOT FALLING AS FAST AS INHERITED FORECAST...SO ADJUSTED THEM
ACCORDINGLY. MAIN CHALLENGE IN THE SHORT TERM...IS WITH FROST
POTENTIAL TONIGHT.

TODAY SHOULD BE A QUIET DAY AS HIGH PRESSURE CONTINUES TO BUILD
INTO THE AREA. MAY TAKE A LITTLE TIME TO CLEAR OUT...AS THE H5
S/WV IS STILL SEEN MOVING SOUTHEAST FROM IOWA AND NRN MISSOURI
AND NE KANSAS. WILL CARRY DECREASING CLOUDS THROUGH THE MORNING.

SEVERAL THINGS COMPLICATE HAVING A HIGH CONFIDENCE IN WIDESPREAD
FROST ALL COUNTIES TONIGHT. AT 00Z...ANOTHER H5 S/WV OVER KANSAS
WILL REACH THE MID MISSISSIPPI VALLEY REGION BY 12Z MON. A
CONSIDERABLE AMOUNT OF HIGH CLOUD COVER WILL MOVE ACROSS THE SRN
1/2 OF THE AREA ESPECIALLY PRIOR TO MIDNIGHT. FROM 09Z-12Z IS
WHEN THE BULK OF THE HIGH CLOUD COVER SHOULD MOVE OUT. THEREFORE
AM INCLINED BASED ON CONFIDENCE AND LOW TEMP FORECAST...TO GO
PATCHY FOR NOW ACROSS THE SRN/SE 1/4 OF THE AREA. FARTHER NORTH
WHERE CLOUDS WILL BE LESS PREDOMINANT...WITH AN EARLIER DEPARTURE
MEANS WILL CARRY AREAS OF FROST. LOCAL TOOL MODELED FOR FROST
OUTPUT YIELDS AREAS GIVEN FORECAST RH...T/TD SPREADS YIELDED
IN THE GRIDS. IT IS IN THIS AREA WE WILL GO AHEAD WITH A FROST
ADVISORY. BASICALLY THE NRN 3/4 OF THE AREA.

MONDAY THROUGH TUESDAY WILL BE DRY...WITH A MODERATION IN TEMPS.
HIGH PRESSURE WILL MOVE OFF TO THE EAST.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 227 AM CDT SUN OCT 7 2012

A SERIES OF FRONTAL PASSAGES WILL OCCUR DURING THE LONG TERM
PERIOD...KEEPING A RATHER PROLONGED PERIOD OF RAIN CHANCES IN THE
FORECAST.

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA ON TUESDAY
NIGHT...BRINGING A CHANCE OF SHOWERS. ISOLATED THUNDER CANNOT BE
RULED OUT...BUT ELEVATED INSTABILITY APPEARS TOO LOW TO INTRODUCE
THUNDER INTO THE FORECAST AT THIS TIME.

HIGH PRESSURE WILL PROGRESS RATHER QUICKLY ACROSS THE FORECAST AREA
ON WEDNESDAY NIGHT...BRINGING DRY AND COOL CONDITIONS. THE FAST
MOVING HIGH WILL ALREADY BE EAST OF OUR REGION THURSDAY...ALLOWING
FOR A SLIGHT WARM UP.

ON THURSDAY NIGHT...ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS OUR
REGION. THIS COLD FRONT WILL STALL JUST SOUTH OF THE FORECAST
AREA...KEEPING CHANCES OF RAIN IN THE FORECAST FROM THURSDAY NIGHT
INTO FRIDAY. THE HIGHEST CHANCES ON FRIDAY WILL BE ACROSS THE
SOUTHERN COUNTIES. GFS SHOWALTER INDICES FALL TO ZERO TO MINUS 4
AHEAD OF THIS FRONT...SO CONTINUED MENTION OF THUNDER WITH THIS
FRONT.

THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. THE FORECAST AREA WILL BE IN THE WARM SECTOR OF A RATHER
IMPRESSIVE STORM SYSTEM OVER THE PLAINS SATURDAY. RAIN CHANCES WILL
CONTINUE WITH THE FRONT AS IT TRANSITS BACK NORTH.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 227 AM CDT SUN OCT 7 2012

MID CLOUDS WILL MOVE OUT OF THE AREA THIS MORNING. WINDS WILL BE NNW
UP TO 10 KTS. HIGH CLOUDS POSSIBLE LATE TODAY AND 1ST HALF OF
TONIGHT BEFORE MOVING OUT. WINDS TONIGHT NEAR CALM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR ILZ075>078-
     080>094.

MO...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR MOZ076-086-087-
     100-107>111.

IN...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR INZ081-082-
     085>088.

KY...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR KYZ004-005-007-
     010-014-015-018>020.

&&
Hazardous weather outlook, Oct 6, 2:41 AM CDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
241 AM CDT SAT OCT 6 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
241 AM CDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AREAS OF FROST WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE
REGION LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Frost Advisories in Illinois, 2012Frost Advisories in Kentucky, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.